Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 288, NWS Fort Worth, TX

October 11, 2012Henderson County, Kaufman County, Navarro County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 11, 2012, 7:03 PM CDT for Henderson County, Kaufman County, Navarro County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 11, 2012, 7:03 PM CDT (00:03 UTC)
Expired
Oct 11, 2012, 7:40 PM CDT
In force
37 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Henderson County, TX, Kaufman County, TX, Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 97 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1692 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1692 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1314 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WUUS54 KFWD 120003
SVRFWD
TXC213-257-349-120100-
/O.NEW.KFWD.SV.W.0288.121012T0003Z-121012T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
703 PM CDT THU OCT 11 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
  NORTH CENTRAL NAVARRO COUNTY IN NORTH CENTRAL TEXAS...
  NORTHWESTERN HENDERSON COUNTY IN NORTHEAST TEXAS...

* UNTIL 800 PM CDT

* AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
  SOUTHWEST OF SEVEN POINTS...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SEVEN POINTS AND TOOL AROUND 725 PM...
  COTTONWOOD AROUND 730 PM...
  GUN BARREL CITY AND GRAYS PRAIRIE AROUND 735 PM...
  KEMP AND MABANK AROUND 740 PM...
  KAUFMAN AROUND 755 PM...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-20 BETWEEN MILE MARKERS 491 AND 493...
I-45 BETWEEN MILE MARKERS 240 AND 252.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3210 9635 3220 9653 3228 9649 3232 9640
      3235 9645 3265 9630 3264 9608 3246 9607
      3236 9608
TIME...MOT...LOC 0003Z 216DEG 23KT 3223 9638

$$
3 follow-up statements
090 
WWUS54 KFWD 120013
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
713 PM CDT THU OCT 11 2012

TXC213-257-349-120100-
/O.CON.KFWD.SV.W.0288.000000T0000Z-121012T0100Z/
HENDERSON TX-KAUFMAN TX-NAVARRO TX-
713 PM CDT THU OCT 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTH CENTRAL NAVARRO...SOUTHEASTERN KAUFMAN AND NORTHWESTERN
HENDERSON COUNTIES...

AT 713 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF SEVEN POINTS...MOVING NORTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOOL AROUND 720 PM CDT...
  SEVEN POINTS AROUND 725 PM CDT...
  GUN BARREL CITY AND COTTONWOOD AROUND 730 PM CDT...
  GRAYS PRAIRIE AROUND 735 PM CDT...
  KEMP AND MABANK AROUND 740 PM CDT...
  OAK GROVE AROUND 745 PM CDT...

THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-20 BETWEEN MILE MARKERS 491 AND 493...
I-45 BETWEEN MILE MARKERS 244 AND 252.

LAT...LON 3217 9628 3228 9647 3228 9648 3232 9640
      3235 9645 3265 9630 3264 9608 3249 9607
      3236 9608
TIME...MOT...LOC 0013Z 216DEG 23KT 3229 9631

$$
957 
WWUS54 KFWD 120022
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
722 PM CDT THU OCT 11 2012

TXC349-120032-
/O.CAN.KFWD.SV.W.0288.000000T0000Z-121012T0100Z/
NAVARRO TX-
722 PM CDT THU OCT 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL NAVARRO COUNTY
IS CANCELLED...


LAT...LON 3223 9622 3225 9624 3224 9626 3226 9629
      3228 9628 3230 9630 3230 9633 3232 9637
      3265 9630 3262 9608 3261 9607 3236 9608
TIME...MOT...LOC 0022Z 220DEG 29KT 3233 9622

$$

TXC213-257-120100-
/O.CON.KFWD.SV.W.0288.000000T0000Z-121012T0100Z/
HENDERSON TX-KAUFMAN TX-
722 PM CDT THU OCT 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN KAUFMAN AND NORTHWESTERN HENDERSON COUNTIES...

AT 722 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN
POINTS...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KEMP AROUND 730 PM CDT...
  MABANK AND OAK GROVE AROUND 735 PM CDT...
  KAUFMAN AROUND 740 PM CDT...

LAT...LON 3223 9622 3225 9624 3224 9626 3226 9629
      3228 9628 3230 9630 3230 9633 3232 9637
      3265 9630 3262 9608 3261 9607 3236 9608
TIME...MOT...LOC 0022Z 220DEG 29KT 3233 9622

$$
907 
WWUS54 KFWD 120040
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CDT THU OCT 11 2012

TXC213-257-120050-
/O.CAN.KFWD.SV.W.0288.000000T0000Z-121012T0100Z/
HENDERSON TX-KAUFMAN TX-
740 PM CDT THU OCT 11 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KAUFMAN AND
NORTHWESTERN HENDERSON COUNTIES IS CANCELLED...

AT 740 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3223 9622 3225 9624 3224 9626 3226 9629
      3228 9628 3230 9630 3230 9633 3232 9637
      3265 9630 3262 9608 3261 9607 3236 9608
TIME...MOT...LOC 0040Z 220DEG 29KT 3244 9611

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 11, 6:41 PM CDT, 22 minutes earlier.

Area forecast discussion, Oct 11, 6:41 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
641 PM CDT THU OCT 11 2012

.AVIATION...
/00Z TAFS/

CONCERNS...CONVECTION INTO EARLY EVENING...AND MVFR/IFR STRATUS
TONIGHT THROUGH FRIDAY MORNING.

TEMPERATURES IN THE MID TO UPPER 80S AND DEW POINTS IN NEAR 70F
WERE ENOUGH TO OVERCOME WHAT CAP REMAINED UNERODED THIS AFTERNOON
IN AREAS GENERALLY EAST OF I-35 AND SOUTH OF I-30. ALTHOUGH
UNSEASONABLY HIGH CAPE VALUES REMAIN WEST OF I-35...VISIBLE
IMAGERY OF THE CU FIELD INDICATES THE CAP WILL WIN TODAY. WILL
CARRY VCSH AT DAL/ACT...BUT CONVECTIVE POTENTIAL AT DFW/GKY AND
POINTS WEST IS TOO LOW FOR INCLUSION IN THE TAFS. WITH MID-LEVEL
RIDGING IN PLACE...THE ACTIVITY SHOULD QUICKLY DIMINISH AS THE
BOUNDARY LAYER BEGINS TO COOL.

A LLJ OF 30-35KTS WILL ENSUE BY LATE THIS EVENING AROUND 2-4KFT
AGL...RESULTING IN AN INITIAL SURGE OF MVFR/VFR STRATUS. WITH
ADDITIONAL ADVECTION AFTER MIDNIGHT...CEILINGS MAY FALL INTO THE
IFR CATEGORY BY DAYBREAK. EXPECT THE LOWER CEILINGS WILL REMAIN
DEEPER INTO THE WARM SECTOR (INCLUDING WACO)...AND WILL PREVAIL
MVFR CEILINGS AT METRO TAF SITES. DESPITE AN UNSEASONABLY WARM
BOUNDARY LAYER...ADDITIONAL MOIST ADVECTION BENEATH A PERSISTENT
INVERSION WILL RESULT IN A SIMILARLY SLOW EROSION OF THE LOW
CLOUDS ON FRIDAY. THIS INHIBITION SHOULD PRECLUDE ANY CONVECTIVE
INITIATION FRIDAY AFTERNOON.

EXTENDED...
ANOTHER STRATUS INTRUSION WILL ARRIVE LATE FRIDAY NIGHT INTO
SATURDAY MORNING. THIS WILL BE INTRODUCED WITH THE 06Z PACKAGE.

25

&&

.PREV DISCUSSION... /ISSUED 341 PM CDT THU OCT 11 2012/

SYNOPSIS...EARLY AFTERNOON WATER VAPOR IMAGERY DEPICTED AN UPPER
LEVEL LOW PRESSURE SYSTEM OVER SOUTHERN CA MOVING SLOWLY EAST. 12Z
UPPER AIR ANALYSIS INDICATED THAT RELATIVELY DEEP GULF MOISTURE
WAS IN PLACE ACROSS THE REGION WITH H850 DEW POINTS OBSERVED
AROUND 15 DEG C OVER MOST OF THE SOUTHERN PLAINS. 18Z SFC
OBSERVATIONS INDICATED A DIFFUSE WARM FRONT LIFTING NORTH ACROSS
NORTH TX EARLY THIS AFTERNOON. SFC DEW POINTS ALONG AND SOUTH OF
THIS FRONT WERE HOLDING IN THE LOWER 70S. TEMPERATURES SOUTH OF
THE FRONT HAD CLIMBED INTO THE MID AND UPPER 80S WHILE NORTH OF
THE FRONT TEMPERATURES REMAINED IN THE UPPER 70S. THE 12Z FWD
SOUNDING INDICATED THE PRESENCE OF A STRONG CAPPING INVERSION IN
PLACE WHICH IS LIKELY REPRESENTATIVE OF THE NORTHERN HALF OR SO OF
THE CWA. 18Z AMDAR (AIRCRAFT) SOUNDINGS INDICATED THAT THIS CAP
REMAINS IN PLACE AROUND THE H750 LEVEL WHILE FURTHER SOUTH THE
CAPPING INVERSION WAS LOCATED MUCH HIGHER...AROUND H600. THE H600
INVERSION IS MORE REPRESENTATIVE OF THE AIRMASS AROUND AND SOUTH
OF THE WACO AREA. BECAUSE THE INVERSION IS SO ELEVATED...IT HARDLY
PRESENTS ANY CONVECTIVE INHIBITION ANYMORE AND ACTUALLY JUST
CONTRIBUTES TO HIGHER CAPE VALUES WITH STEEPER LAPSE RATES ABOVE
THE INVERSION.

THROUGH TONIGHT...BECAUSE THE INVERSION IS SO ELEVATED AROUND WACO
AND AREAS SOUTH...THINK THAT THERE IS A GOOD CHANCE THAT THE WARM
AIR ADVECTION SUPPORTED CONVECTION LOCATED JUST EAST OF A KILLEEN
TO NEW BRAUNFELS LINE WILL CONTINUE TO MOVE NORTH INTO THE
FORECAST AREA THROUGH SUNSET. LOCALLY CALCULATED CONVECTIVE
PARAMETERS INDICATE THAT THERE IS AROUND 2000 J/KG OF CONVECTIVE
POTENTIAL ENERGY IN PLACE OVER THE SOUTHERN CWA WITH RELATIVELY
WEAK DEEP LAYER SHEAR. AS A RESULT THINK THAT THERE IS A CHANCE
FOR SOME PULSE STRONG TO SEVERE THUNDERSTORM ACTIVITY OVER THE
SOUTHEASTERN THIRD OR SO OF THE CWA THROUGH SUNSET. DEEP GULF
MOISTURE...MODERATE INSTABILITY AND A LACK OF STRONG DEEP LAYER
SHEAR ALL SEEM TO SUPPORT A SINGLE CELL STORM MODE WHERE DOWNBURST
WINDS WOULD BE THE PRIMARY HAZARD. LOCALLY HEAVY RAINFALL IS ALSO
POSSIBLE WHEREVER STORMS HAPPEN TO MOVE OVER THE SAME LOCATION
MULTIPLE TIMES.

EXPECT THAT ONGOING THUNDERSTORM ACTIVITY WILL TEND TO DISSIPATE
AFTER SUNSET WITH THE LOSS OF HEATING AND OVERALL WEAK FORCING FOR
ASCENT. GUIDANCE IS FAIRLY CONSISTENT IN ADVERTISING THE
DEVELOPMENT OF A 35 TO 40 KT LOW LEVEL JET OVER THE CWA OVERNIGHT.
LOW LEVEL WARM AIR ADVECTION TIED TO THE LOW LEVEL JET IS EXPECTED
TO BE CONCENTRATED MORE OVER THE NORTHERN CWA TONIGHT AND WITH THE
STRONGER CAPPING INVERSION TO THE NORTH...THINK THAT THE CHANCES
OF NEW SHOWERS AND STORMS DEVELOPING IN THE LOW LEVEL JET ARE LOW.
THE LOW LEVEL JET SHOULD USHER STRATUS BACK NORTH OVER MUCH OF
THE CWA TONIGHT...HOWEVER FOG AND DRIZZLE ARE MUCH LESS LIKELY
WITH THE WARM FRONT EXPECTED TO LIFT NORTH INTO OKLAHOMA BY THIS
EVENING.

FRIDAY AND FRIDAY NIGHT...THE SOUTHERN CA UPPER LOW IS EXPECTED TO
MOVE EAST TOWARDS THE TX AND OK PANHANDLES DURING THIS PERIOD.
THIS WILL SEND A RELATIVELY STRONG UPPER LEVEL JET OVER THE
SOUTHERN CONUS ROCKIES RESULTING IN STRENGTHENING LEE SIDE
CYCLOGENESIS OVER THE SOUTHERN HIGH PLAINS. THE PRIMARY IMPACT ON
NORTH AND CENTRAL TX WEATHER WILL BE AN INCREASE IN SOUTHERLY WIND
SPEEDS WHICH WILL HELP MAINTAIN DEEP GULF MOISTURE ALREADY IN
PLACE OVER THE REGION. DEEP MOISTURE WILL RESULT IN AT LEAST
PARTLY CLOUDY SKIES THROUGHOUT THE DAY...BUT ON AVERAGE WE SHOULD
SEE A BIT MORE OF THE SUN FRIDAY AFTERNOON THAN WE HAVE THE
PREVIOUS COUPLE OF DAYS...ESPECIALLY OVER THE NORTHERN HALF OF THE
CWA. DESPITE THE DEEP MOISTURE AND MORE FAVORABLE EXPECTATIONS FOR
HEATING...THINK WE WILL REMAIN DRY FRIDAY AND FRIDAY NIGHT. THE
PRIMARY REASON FOR THIS IS THAT A SOMEWHAT COMPACT SHORTWAVE RIDGE
IS EXPECTED TO BUILD OVER THE REGION THROUGH THE PERIOD OUT AHEAD
OF THE UPPER LOW. THIS RIDGE SHOULD SUPPORT FORCING FOR SUBSIDENCE
AND KEEP US DRY THROUGH SATURDAY MORNING.

SATURDAY THROUGH SUNDAY...THE SOUTHERN CA UPPER LOW IS EXPECTED TO
CONTINUE TO MOVE NORTHEAST THROUGH THE PERIOD WITH THE CENTER OF
THE CLOSED CIRCULATION EXPECTED TO MOVE ALONG THE KANSAS/NEBRASKA
BORDER SATURDAY AFTERNOON. WHILE THE CENTER OF THE CLOSED LOW WILL
REMAIN TOO FAR NORTH TO HAVE A DIRECT IMPACT ON NORTH
TX...GUIDANCE INDICATES THAT A SIGNIFICANT PIECE OF ENERGY...A
SHORTWAVE TROUGH EMBEDDED IN THE UPPER LOW...WILL MOVE OVER THE
SOUTHERN PLAINS SATURDAY AFTERNOON THROUGH THE EVENING HOURS. THIS
PIECE OF ENERGY WILL PRIMARILY SPREAD LARGE SCALE FORCING FOR
ASCENT NORTH OF THE RED RIVER...HOWEVER IT IS ALSO EXPECTED TO
SHARPEN UP A PACIFIC TYPE COLD FRONT AND SEND IT SOUTHEAST TOWARDS
NORTH TX SATURDAY AFTERNOON. THE ENHANCEMENT OF THE FRONT SHOULD
RESULT IN STRONG MESOSCALE FORCING FOR ASCENT OUT AHEAD OF THE
FRONT RESULTING IN THE INITIATION OF A BROKEN LINE OF STORMS BY
LATE SATURDAY AFTERNOON JUST WEST OF THE CWA. THERE WILL ALSO
LIKELY BE SOME ENHANCED UPWARD VERTICAL MOTIONS SUPERIMPOSED OVER
THE NORTHWEST PORTIONS OF THE CWA SATURDAY AFTERNOON WITH THE
RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET STREAK IN PLACE.

BETWEEN FORCING FOR ASCENT ASSOCIATED WITH THE BOUNDARY AND UPPER
LEVEL SUPPORT IN THE FORM OF THE THERMALLY DIRECT AGEOSTROPHIC JET
STREAK CIRCULATION...CONFIDENCE IN THUNDERSTORM ACTIVITY SATURDAY
AFTERNOON THROUGH THE EVENING HOURS HAS INCREASED WITH THIS
FORECAST PACKAGE. WENT AHEAD AND BUMPED POPS INTO THE 50 TO 60
PERCENT RANGE AS A RESULT.

OVERALL CONFIDENCE IN AN ORGANIZED STORM MODE DURING THE PERIOD
HAS INCREASED AS WELL. MODEL CONSENSUS INDICATES THAT INSTABILITY
WILL BE SOMEWHAT LIMITED OUT AHEAD OF THE FRONT...PRIMARILY DUE TO
PERSISTENT STRATOCUMULUS ASSOCIATED WITH DEEP MOISTURE AND
ISENTROPIC LIFT AHEAD OF THE FRONT. EVEN WITH LIMITED
HEATING...GUIDANCE STILL FORECASTS AROUND 1500 J/KG OF CAPE ALONG
AND SOUTHEAST OF THE FRONT SATURDAY AFTERNOON AND EVENING. WHILE
THERE IS SOME CONCERN REGARDING AVAILABLE POTENTIAL ENERGY FOR
CONVECTION...CONFIDENCE IS HIGH IN STRONG DEEP LAYER SHEAR IN
PLACE WITH THE PRESENCE OF THE JET STREAK OUT AHEAD OF SATURDAYS
SHORTWAVE TROUGH. ASSUMING THERES SUFFICIENT INSTABILITY TO
SUPPORT UPDRAFT STRENGTH...FAVORABLE VALUES OF DEEP LAYER SHEAR
AND STRONG FORCING FOR ASCENT ALONG THE FRONT SHOULD SUPPORT A
LINEAR STORM MODE SATURDAY AFTERNOON THROUGH THE OVERNIGHT HRS
ACROSS NORTH TX. THERE MAY BE A WINDOW FOR DISCRETE CONVECTION
UPON THUNDERSTORM INITIATION ALONG THE FRONT SATURDAY
AFTERNOON...HOWEVER THIS IS EXPECTED TO OCCUR NORTHWEST OF OUR CWA
AT THIS TIME. AFTER AN INITIALLY BROKEN/DISCRETE STORM
MODE...EXPECT CONSOLIDATION INTO A SQUALL LINE WHICH SHOULD ALLOW
STORMS TO MOVE EAST OFF THE FRONT AND THROUGH THE CWA.

ASSUMING A LINE OF THUNDERSTORMS HAS DEVELOPED BY 00Z...THIS LINE
IS EXPECTED TO RESIDE OVER THE FAR NORTHWESTERN CWA AT
00Z...MOVING EAST-NORTHEAST THEREAFTER. THE LOW LEVEL JET SHOULD
RAMP UP AGAIN AFTER SUNSET WHICH SHOULD ACTUALLY BE FAVORABLE FOR
THE DOWNSTREAM PROPAGATION OF THE SQUALL LINE. THE LOW LEVEL JET
WILL ENHANCE LOW LEVEL SHEAR RELATIVE TO THE CONSOLIDATED COLD
POOL ENHANCING VERTICAL MOTIONS ALONG THE GUST FRONT AS IT MOVES
EAST. THIS SQUALL LINE IS EXPECTED TO APPROACH THE DFW AREA AROUND
MIDNIGHT AND THEREAFTER IT SHOULD BE WEAKENING AS THE UPPER LEVEL
JET STREAK PULLS OFF TO THE NORTHEAST AND SEVERAL HOURS OF COOLING
REDUCE OVERALL DOWNSTREAM INSTABILITY.

SEVERE WEATHER HAZARDS: SATURDAY AFTERNOON THROUGH
MIDNIGHT...THIS LINE OF STORMS SHOULD BE CAPABLE OF PRODUCING
SEVERE WEATHER...WITH THE PRIMARY THREAT BEING IN THE FORM OF
DAMAGING STRAIGHT LINE WINDS. LARGE HAIL IS ALSO POSSIBLE BUT
WOULD BE MORE LIKELY ASSOCIATED WITH EMBEDDED SUPERCELL STRUCTURES
AND SHOULD NOT BE AS WIDESPREAD A THREAT AS DAMAGING WINDS. EXPECT
THE LINE OF STORMS TO BE CHARACTERIZED BY A FEW BOWING STRUCTURES
IN WHICH ANY DAMAGING WINDS SHOULD BE MAXIMIZED. WHILE A HIGH END
DAMAGING WIND THREAT IS NOT EXPECTED...GUSTS OF 60 TO 70 MPH WOULD
SEEM POSSIBLE WITHIN ANY BOWING STRUCTURE MOVING THROUGH THE AREA
SATURDAY AFTERNOON THROUGH THE EVENING HOURS. AFTER MIDNIGHT THE
LOSS OF DEEP LAYER SHEAR AND MARGINAL DOWNSTREAM INSTABILITY
SHOULD ALLOW THE SQUALL LINE TO BECOME OUTFLOW DOMINATED GREATLY
REDUCING ITS POTENTIAL TO PRODUCE DAMAGING WINDS. OF COURSE THE
EXACT EVOLUTION OF THIS SQUALL LINE IS HIGHLY DEPENDENT UPON
MESOSCALE (SHORT TERM AND LOCAL) FORECAST DETAILS WHICH WILL NOT
BE WELL RESOLVED UNTIL SATURDAY MORNING. A SIGNIFICANT CHANGE IN
THE TRACK OR STRENGTH OF THE UPPER LOW AND ASSOCIATED SHORTWAVE
TROUGH WILL HAVE A LARGE IMPACT ON THIS FORECAST.

SUNDAY...SUNDAYS THUNDERSTORM CHANCES ARE HIGHLY DEPENDENT UPON
WHAT TRANSPIRES ON SATURDAY. FOR NOW...IT LOOKS AS THOUGH SATURDAY
NIGHTS SQUALL LINE WILL LEAVE AN EAST/WEST ORIENTED BOUNDARY IN
PLACE OVER THE SOUTHERN THIRD OF THE FORECAST AREA. IF THIS
BOUNDARY EXISTS SUNDAY AFTERNOON...IT MAY PROVIDE THE IMPETUS FOR
ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY OVER THE SOUTHERN
THIRD OF THE CWA SUNDAY AFTERNOON. IF THE SQUALL LINE IS STRONGER
IT MAY PUSH THIS BOUNDARY WELL SOUTH OF THE CWA BY SUNDAY
AFTERNOON RESULTING IN A DRY FORECAST. FOR NOW JUST HAVE 20 TO 30
POPS IN THE FORECAST SOUTH OF THIS FORECAST BOUNDARY DUE TO
UNCERTAINTY REGARDING SATURDAYS SQUALL LINE.

NEXT WEEK...DID NOT MAKE ANY BIG CHANGES TO THE FORECAST AFTER
THIS WEEKEND. GFS IS STILL VERY AGGRESSIVE WITH A COLD FRONT MID-
WEEK WHILE OTHER GUIDANCE INDICATES A MUCH WEAKER FRONTAL PASSAGE.
OPTED TO SIDE WITH THE WEAKER FRONTAL PASSAGE AT THIS TIME THEREBY
SUPPORTING A DRY FORECAST AND NO SIGNIFICANT TEMPERATURE CHANGES
IN THE LATTER PORTION OF THE FORECAST.

CAVANAUGH

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  70  86  69  83  67 /  10  10  10  20  60
WACO, TX              70  87  69  84  68 /  30   5   5  10  50
PARIS, TX             67  86  65  82  68 /  10  10   0  10  60
DENTON, TX            70  87  68  82  63 /  10  10  10  20  60
MCKINNEY, TX          69  86  68  82  66 /  10  10   5  20  60
DALLAS, TX            71  86  70  83  68 /  10  10   5  20  60
TERRELL, TX           69  86  68  84  69 /  30  10   5  10  60
CORSICANA, TX         69  86  69  84  69 /  60   5   5  10  50
TEMPLE, TX            70  87  68  84  69 /  20   5   5  10  40
MINERAL WELLS, TX     69  85  66  82  60 /  10  10  10  40  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

25/92
Hazardous weather outlook, Oct 11, 3:11 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CDT THU OCT 11 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
311 PM CDT THU OCT 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WILL OCCUR SOUTH OF A COMANCHE...TO GLEN
ROSE...TO WAXAHACHIE...TO CANTON LINE THIS AFTERNOON. A FEW STORMS
COULD BECOME STRONG AND PRODUCE VERY GUSTY DOWNBURST WINDS IN
EXCESS OF 50 MPH AND FREQUENT CLOUD-TO-GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WEST OF BONHAM...TO
DALLAS...TO MERIDIAN...TO GATESVILLE LINE ON SATURDAY.
THUNDERSTORMS WILL BECOME MORE WIDESPREAD ACROSS ALL OF NORTH
TEXAS SATURDAY NIGHT. THE BEST CHANCES FOR SEVERE STORMS
CONTAINING DAMAGING WINDS AND LARGE HAIL IS EXPECTED ACROSS THE
NORTHWEST HALF OF THE AREA SATURDAY AFTERNOON AND EVENING. STORM
CHANCES SHIFT TO AREAS SOUTH OF INTERSTATE 20 ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED SOUTH OF
INTERSTATE 20 THIS AFTERNOON FOR THE THREAT OF STRONG DOWNBURST
WINDS.

05/

In the hours before

Special weather statement, Oct 11, 2:30 PM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT THU OCT 11 2012

TXZ158-174-112000-
MILAM TX-BELL TX-
230 PM CDT THU OCT 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  BELL COUNTY
  WEST CENTRAL MILAM COUNTY

AT 230 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTH OF GRANGER...MOVING NORTH AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BELTON...FORT HOOD...HARKER
HEIGHTS...HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...MORGAN'S POINT
RESORT...NOLANVILLE...ROGERS...SALADO...TEMPLE AND TROY.

BRIEF HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3065 9723 3074 9729 3083 9754 3087 9760
      3090 9782 3103 9791 3107 9791 3132 9742
      3124 9734 3128 9728 3099 9707 3098 9708
      3096 9700
TIME...MOT...LOC 1930Z 191DEG 19KT 3083 9745
Special weather statement, Oct 11, 6:22 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
622 PM CDT THU OCT 11 2012

TXZ146-112345-
NAVARRO TX-
622 PM CDT THU OCT 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NAVARRO COUNTY

AT 622 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHWEST OF CORSICANA...MOVING NORTHEAST
AT 20 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA...DAWSON...KERENS AND NAVARRO.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3181 9646 3180 9655 3181 9671 3207 9690
      3233 9638 3230 9630 3226 9628 3225 9624
      3220 9620 3221 9615 3217 9618 3215 9610
      3209 9612 3208 9607 3202 9605
TIME...MOT...LOC 2322Z 207DEG 19KT 3200 9659
Special weather statement, Oct 11, 6:46 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT THU OCT 11 2012

TXZ146-120015-
NAVARRO TX-
646 PM CDT THU OCT 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NAVARRO COUNTY

AT 646 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER CORSICANA...MOVING NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANGUS...BARRY...BLOOMING
GROVE...CORSICANA...DAWSON...KERENS AND NAVARRO.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3181 9646 3180 9655 3181 9671 3207 9690
      3233 9638 3230 9630 3226 9628 3225 9624
      3220 9620 3221 9615 3217 9618 3215 9610
      3209 9612 3208 9607 3202 9605
TIME...MOT...LOC 2346Z 207DEG 24KT 3212 9646

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.